• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Which symptoms are prednisone and which are flare related?

Trying to figure out what was actually the disease and what was the prednisone....your input would be greatly appreciated. Started on 40 mg and tapered to 0.
So....brain fog , heart racing, probably prednisone?
Feeling out of it, spacey....prednisone or flare? Was originally going 10x/day with blood which improved after 2 weeks
Inflammation...contributing to extreme fatigue or fatigue due to prednisone?
How about sleeping for 9 hours and feeling like you're coming out of a coma on awakening, then feeling like you never slept at all? Disease or prednisone?
Fevers that appeared (I think) when tapering the prednisone ( down to 15 mg)? (98.8 - 100.7)
Not being able to drive for feeling so bad?
Having to lay on couch or in bed all day for feeling so bad?
Feeling so sick you are totally beside yourself?
Now on budesonide (for two weeks) which is taking down inflammation nicely....feeling head is clearing and much more energy. Due to NO prednisone or less inflammation? Original problem 3 months ago now.
 
This sounds like prednisone withdrwal to me.. Your adrenal glands will need a bit of time to get back to "normal". Sounds like you are already on your way there, but I would attribute these symptoms to the discontinuation of prednisone.
 
Thank you. The GI is confused and thinks it is more the disease, at least as far as the fevers go. I didn't ask her about some of the other stuff. She siad it could be prednisone related but indirectly so. Got up this morning with fever of 99.3, been off prednisone for over 2 weeks. Ugh.
 

Interesting - I actually see that "fever" is on the list of withdrawal symptoms here. Feel better soon.
 
Yes, it sure is. I wondered about that, but I have been off the prednisone for 17 days now. Only seem to be feverish in the morning upon awakening but not every morning and this AM heat was up just a bit. But they say being hot should not contribute to a fever.
 

Lynda Lynda

Member
Location
Arizona
Thanks for sharing this information. The hospital recently prescribed me 20mg prednisone twice a day for 8 days. My prescription will be used up by end of day tomorrow and my Gastroenterologist appointment isn't until April 7th. Called my Gastroenterologist office today at 1:45pm and left a message for the Medical Assistant regarding my prednisone. The last time I took prednisone was 20 years ago, so I cannot remember any withdrawal symptoms. Take Care.
 
Top